Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 87, NWS Tallahassee, FL

September 30, 20087 counties in Florida; 5 counties in Alabama

NWS Tallahassee, FL issued this red flag warning at Sep 30, 2008, 3:15 AM CDT for 7 counties in Florida; 5 counties in Alabama. It took effect at Sep 30, 2008, 11:02 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 30, 2008, 3:15 AM CDT (08:15 UTC)
In effect from
Sep 30, 2008, 11:02 AM CDT
Expired
Sep 30, 2008, 6:00 PM CDT
In force
7 hr
Issued by
NWS Tallahassee, FL

Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 56 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 00:00Z, 8.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 00:00Z on 2008-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 00:00Z on 2008-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
401 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1400 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 300815
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
415 AM EDT TUE SEP 30 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON FOR THE EASTERN FLORIDA PANHANDLE FOR LOW RELATIVE 
HUMIDITY...

.DAYTIME HEATING WILL COMBINE WITH A DRY AIRMASS TO PRODUCE LOW
RELATIVE HUMIDITY THIS AFTERNOON. THE DURATION OF LOW RELATIVE
HUMIDITY WILL LIKELY MEET THE 4 HOUR REQUIREMENT FOR A RED FLAG
WARNING.

FLZ007-009>013-302300-
/O.NEW.KTAE.FW.W.0087.080930T1800Z-080930T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-
315 AM CDT TUE SEP 30 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON. 

THE RELATIVE HUMIDITY IS FORECAST TO DROP BELOW 35 PERCENT EARLY
THIS AFTERNOON...AND REMAIN BELOW 35 PERCENT FOR ABOUT 4 HOURS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
AND WARM TEMPERATURES WILL ENHANCE THE FIRE GROWTH POTENTIAL.

$$

FOURNIER
2 follow-up statements
000 
WWUS82 KTAE 301602
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1202 PM EDT TUE SEP 30 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON 
FOR THE EASTERN FLORIDA PANHANDLE FOR LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT...

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON
FOR SOUTHEAST ALABAMA FOR RELATIVE HUMIDITY VALUES BELOW 30 
PERCENT COINCIDENT WITH SUSTAINED SURFACE WINDS ABOVE 10 MPH
AND THE KEETCH BYRAM DROUGHT INDEX ABOVE 500...

.DAYTIME HEATING WILL COMBINE WITH AN INCOMING DRY AIRMASS TO
PRODUCE LOW RELATIVE HUMIDITY THIS AFTERNOON ACROSS MAINLY WESTERN
PORTIONS OF OUR REGION. 

ALZ065>069-302300-
/O.EXB.KTAE.FW.W.0087.080930T1602Z-080930T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
1102 AM CDT TUE SEP 30 2008

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

THE RELATIVE HUMIDITY WILL CONTINUE TO DROP THIS AFTERNOON AS DRIER
AIR MOVES INTO THE REGION. THIS LOW RELATIVE HUMIDITY WILL COMBINE
WITH SUSTAINED WINDS AROUND 10 MPH TO PRODUCE RED FLAG CONDITIONS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
AND WARM TEMPERATURES WILL ENHANCE THE FIRE GROWTH POTENTIAL.

$$

FLZ007-009>013-302300-
/O.EXT.KTAE.FW.W.0087.080930T1602Z-080930T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-
1102 AM CDT TUE SEP 30 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON. 

THE RELATIVE HUMIDITY IS FORECAST TO DROP BELOW 35 PERCENT
TODAY...AND REMAIN BELOW 35 PERCENT FOR UP TO 6 HOURS...ESPECIALLY
OVER THE INLAND FLORIDA PANHANDLE

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
AND WARM TEMPERATURES WILL ENHANCE THE FIRE GROWTH POTENTIAL.

$$

38-GODSEY
000 
WWUS82 KTAE 301924
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 PM EDT TUE SEP 30 2008

...A RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM EDT THIS AFTERNOON
FOR DIXIE COUNTY DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT...

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON
FOR INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS
OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A RED FLAG REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON
FOR SOUTHEAST ALABAMA FOR RELATIVE HUMIDITY VALUES BELOW 30 
PERCENT COINCIDENT WITH SUSTAINED SURFACE WINDS ABOVE 10 MPH
AND THE KEETCH BYRAM DROUGHT INDEX ABOVE 500...

...A RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
7 PM EDT /6 PM CDT/ WEDNESDAY AFTERNOON FOR INLAND AREAS OF THE
EASTERN FLORIDA PANHANDLE AND THE FLORIDA BIG BEND DUE TO LOW RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT AND DISPERSION INDICES ABOVE 75...

...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR WEDNESDAY AFTERNOON FOR
SOUTHEAST ALABAMA DUE TO POTENTIAL LOW RELATIVE HUMIDITY VALUES BELOW 
30 PERCENT COINCIDENT WITH SUSTAINED SURFACE WINDS ABOVE 10 MPH
AND THE KEETCH BYRAM DROUGHT INDEX ABOVE 500...

...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR THURSDAY AFTERNOON FOR 
SOUTHEAST ALABAMA DUE TO POTENTIAL LOW RELATIVE HUMIDITY VALUES BELOW 
30 PERCENT COINCIDENT WITH SUSTAINED SURFACE WINDS ABOVE 10 MPH
AND THE KEETCH BYRAM DROUGHT INDEX ABOVE 500...

...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR THURSDAY AFTERNOON FOR ALL
OF NORTH FLORIDA DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY
BELOW 35 PERCENT...

.DISCUSSION...A WEAK COLD FRONT WILL MOVE THROUGH THE REGION TOMORROW
BRINGING A MUCH DRIER AIRMASS. THIS WILL CREATE A PERIOD OF RED
FLAG CONDITIONS ACROSS MUCH OF THE REGION. HOWEVER...WINDS WILL
NOT BE HIGH ENOUGH TO MEET RED FLAG CRITERIA IN GEORGIA. A GRADUAL
MOISTENING TREND WILL BEGIN BY SATURDAY...BUT NO SIGNIFICANT RAINS
ARE EXPECTED OVER THE NEXT SEVEN DAYS.

FLZ007-009>011-013-011230-
/O.NEW.KTAE.FW.W.0088.081001T1800Z-081001T2300Z/
/O.NEW.KTAE.FW.A.0075.081002T1600Z-081003T0000Z/
/O.CON.KTAE.FW.W.0087.000000T0000Z-080930T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-
224 PM CDT TUE SEP 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT WEDNESDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THURSDAY. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON.

LOW RELATIVE HUMIDITY VALUES WILL CONTINUE THROUGH THIS AFTERNOON WITH
ANOTHER PERIOD OF RED FLAG CONDITIONS EXPECTED THROUGHOUT THE NEXT
TWO AFTERNOONS. HIGH DISPERSION VALUES ON WEDNESDAY WILL ACCOMPANY
THE LOW RELATIVE HUMIDITY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY...WARM TEMPERATURES AND STRONG WINDS WILL ENHANCE THE
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

FLZ016>019-026>029-011230-
/O.NEW.KTAE.FW.W.0088.081001T1800Z-081001T2300Z/
/O.NEW.KTAE.FW.A.0075.081002T1600Z-081003T0000Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
324 PM EDT TUE SEP 30 2008

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 7 PM EDT WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 7 PM EDT WEDNESDAY. A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY. 

LOW RELATIVE HUMIDITY VALUES WILL ACCOMPANY HIGH DISPERSION ON
WEDNESDAY AFTERNOON. VERY LOW RELATIVE HUMIDITY VALUES AROUND 25
PERCENT WILL BE POSSIBLE ON THURSDAY AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

FLZ034-011230-
/O.NEW.KTAE.FW.A.0075.081002T1600Z-081003T0000Z/
/O.EXA.KTAE.FW.W.0087.000000T0000Z-080930T2300Z/
DIXIE-
324 PM EDT TUE SEP 30 2008

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY. 

A BRIEF PERIOD OF RED FLAG CONDITIONS WILL OCCUR THIS AFTERNOON
DUE TO LOW RELATIVE HUMIDITY. ANOTHER PERIOD OF RED FLAG
CONDITIONS WILL LIKELY OCCUR ON THURSDAY BEHIND A COLD FRONT THAT
WILL MOVE THROUGH ON WEDNESDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
AND WARM TEMPERATURES WILL ENHANCE THE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

ALZ065>069-011230-
/O.NEW.KTAE.FW.A.0074.081001T1800Z-081001T2300Z/
/O.NEW.KTAE.FW.A.0075.081002T1700Z-081002T2300Z/
/O.CON.KTAE.FW.W.0087.000000T0000Z-080930T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
224 PM CDT TUE SEP 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT WEDNESDAY AFTERNOON. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT THURSDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 6 PM CDT THIS AFTERNOON. 

LOW RELATIVE HUMIDITY WILL COMBINE WITH SUSTAINED WINDS AROUND 10
MPH TO PRODUCE RED FLAG CONDITIONS THIS AFTERNOON AND POSSIBLY
THROUGH THURSDAY AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY...WARM TEMPERATURES AND STRONG WINDS WILL ENHANCE THE
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ012-011230-
/O.NEW.KTAE.FW.A.0075.081002T1600Z-081003T0000Z/
/O.CON.KTAE.FW.W.0087.000000T0000Z-080930T2300Z/
BAY-
224 PM CDT TUE SEP 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM
CDT THIS AFTERNOON. 

RED FLAG CONDITIONS WILL OCCUR THIS AFTERNOON DUE TO LOW RELATIVE
HUMIDITY. ANOTHER PERIOD OF RED FLAG CONDITIONS WILL LIKELY OCCUR
ON THURSDAY BEHIND A COLD FRONT THAT WILL MOVE THROUGH ON
WEDNESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
AND WARM TEMPERATURES WILL ENHANCE THE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ014-015-011230-
/O.NEW.KTAE.FW.A.0075.081002T1600Z-081003T0000Z/
GULF-FRANKLIN-
324 PM EDT TUE SEP 30 2008 /224 PM CDT TUE SEP 30 2008/

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

RELATIVE HUMIDITY VALUES WILL LIKELY DROP BELOW CRITICAL LEVELS ON
THURSDAY BEHIND A COLD FRONT THAT WILL MOVE THROUGH THE REGION ON
WEDNESDAY. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

38-GODSEY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Sep 30, 3:07 AM CDT, 8 minutes earlier.

Area forecast discussion, Sep 30, 3:07 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
407 AM EDT TUE SEP 30 2008

.SHORT TERM...(TODAY-THURSDAY)
THE MAIN FOCUS THROUGH THE SHORT-TERM PERIOD WILL BE ON THE COLD
FRONT THAT IS PROGGED TO PUSH ACROSS THE LOCAL FORECAST AREA FROM
NORTHWEST TO SOUTHEAST BEGINNING TONIGHT THROUGH WEDNESDAY. THE
UPPER LEVELS WILL REMAIN QUITE AMPLIFIED THROUGH THE PERIOD WITH A
TROUGH OVER THE EASTERN STATES AND A RIDGE OUT WEST. THE SHORTWAVE
ASSOCIATED WITH THE PREVIOUSLY MENTIONED COLD FRONT IS CURRENTLY
NORTHWEST OF OUR AREA AND CONTINUES DIG SOUTH INTO THE REGION.
ALTHOUGH WE DO NOT ANTICIPATE MUCH IN THE WAY OF SHOWER ACTIVITY
AHEAD OF THIS BOUNDARY...PLENTY OF COLD AIR ADVECTION AND LIGHT TO
MODERATE NORTHERLY WINDS IN ITS WAKE WILL USHER IN A VERY COOL AND
DRY AIRMASS OVER THE REGION. THESE NORTHERLY WINDS MAY BE QUITE
GUSTY THROUGH THE DAY WEDNESDAY. A BLEND OF THE BIAS CORRECTED AND
MAV GUIDANCE WAS USED FOR T/TD IN THE GRIDS THROUGH THE PERIOD.
TEMPERATURES ARE EXPECTED TO FALL BELOW NORMAL WEDNESDAY NIGHT
THROUGH THE END OF THE PERIOD. THE OVERNIGHT LOWS WEDNESDAY NIGHT
WILL RANGE FROM THE UPPER 40S ACROSS PORTIONS OF SOUTHEAST ALABAMA
TO THE MID TO UPPER 50S NEAR THE COAST. ISOLATED COOL SPOTS AROUND
THE INLAND AREAS COULD OBSERVE COOLER TEMPERATURES THAN THIS.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
THE GFS AND ECMWF BEGIN THE LONG TERM PERIOD IN GOOD AGREEMENT
FRIDAY...WITH A DEEP TROUGH OVER THE EASTERN CONUS AND A COOL DRY
AIRMASS IN PLACE OVER OUR AREA. THE TIGHTLY CLUSTERED GFS MOS AND
BIAS CORRECTED FORECAST CALL FOR LOWS FRIDAY MORNING IN THE UPPER
40S TO LOWER 50S INLAND. A SLOW WARMING TREND WILL BEGIN SATURDAY
AS THE EASTERN CONUS TROUGH LIFTS OUT AND THE BOUNDARY LAYER WINDS
VEER FROM NORTH TO EAST. AS WAS THE CASE LAST NIGHT...THE MODELS
DIVERGE SIGNIFICANTLY BY SUNDAY. THE GFS FORECASTS A MORE ACTIVE
BAROCLINIC SYSTEM OVER THE EASTERN GULF AND FLORIDA PENINSULA THAN
THE 12 UTC MONDAY ECMWF...AND THE 00 UTC GFS ENSEMBLE MEAN IS
SOMEWHERE IN BETWEEN. BY EARLY NEXT WEEK...THE GFS DEVELOPS A
LARGE DEEP LAYER LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS. IT
ALSO TAKES A SERIES OF SHORT WAVES OVER THE SOUTHEAST U.S. AHEAD
OF THIS LOW. THE ECMWF FORECASTS DEEP LAYER RIDGING AND DRY
CONDITIONS OVER THE SOUTHEAST...AND THE GFS ENSEMBLE MEAN IS IN
BETWEEN. OBVIOUSLY THIS IS A LOW CONFIDENCE FORECAST GIVEN THE
TREMENDOUS SPREAD IN THE GLOBAL MODEL SOLUTIONS. WE WILL DO WHAT
WE USUALLY DO IN THESE SITUATIONS...AND FORECAST TEMPERATURES AND
POP NEAR CLIMATOLOGY.

&&

.MARINE...A COLD FRONT WILL APPROACH THE NORTHEAST GULF OF
MEXICO THROUGH THE DAY TODAY FROM THE NORTHWEST AND MOVE OVER THE
MARINE AREA SOMETIME LATE TONIGHT INTO WEDNESDAY. MODERATE
NORTHERLY WINDS ASSOCIATED WITH THIS BOUNDARY WILL BEGIN TO FILL
IN ACROSS THE WATERS THROUGH LATE TONIGHT AND CONTINUE INTO
THURSDAY. ALTHOUGH ADVISORY CONDITIONS ARE NOT ANTICIPATED AT THIS
TIME...CONDITIONS MAY APPROACH THESE LEVELS LATE WEDNESDAY NIGHT
INTO THURSDAY MORNING. FRIDAY INTO THE WEEKEND...THE PRESSURE
GRADIENT IS EXPECTED TO TIGHTEN ONCE AGAIN BETWEEN A RIDGE OF HIGH
PRESSURE TO THE NORTH AND A TROUGH TO THE SOUTH. THIS WILL RESULT
IN INCREASING WINDS AND SEAS.

&&

.AVIATION...THE BACK EDGE OF A LARGE HIGH-LEVEL CLOUD DECK (25K
FT) WILL CONTINUE MOVING QUICKLY EASTWARD OVER OUR AREA DURING THE
EARLY MORNING HOURS. THIS MAY ALLOW FOR A BIT MORE COOLING TO TAKE
PLACE THAN PREVIOUSLY EXPECTED...AND BRIEF PERIODS OF SHALLOW FOG
(MVFR VIS) WILL BE POSSIBLE AROUND DAWN...ESPECIALLY AT KVLD. VFR
CONDITIONS AND W TO WNW WINDS OF 5-8 KT ARE FORECAST FOR THE
REMAINDER OF THE DAYLIGHT HOURS.

&&

FIRE WEATHER...THE 00 UTC NAM FORECAST SOUNDINGS SHOW QUITE A BIT
OF DRYING/MIXING WEST OF THE APALACHICOLA/CHATTAHOOCHEE RIVER THIS
AFTERNOON...AND THE UPSTREAM SOUNDING FROM BIRMINGHAM AL SHOWS
THAT THERE IS PLENTY OF DRY AIR ALOFT TO BE MIXED DOWN. OUR
OBJECTIVE CONFIDENCE GUIDANCE SHOWS AT LEAST A 50 PERCENT CHANCE
OF THE RELATIVE HUMIDITY DROPPING BELOW 35 PERCENT THIS AFTERNOON
IN THIS AREA...SO WE WILL ISSUE A RED FLAG WARNING. SLIGHTLY MORE
HUMID CONDITIONS ARE EXPECTED WEDNESDAY...SO NO WATCH WILL BE
ISSUED FOR NOW (ALTHOUGH IT WILL BE CLOSE IN SOME SPOTS). RED FLAG
CONDITIONS ARE POSSIBLE THURSDAY AND FRIDAY AS A VERY DRY AIRMASS
DEVELOPS OVER THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  90  63  86  52  83 /  10  10   0   0   0
PANAMA CITY  88  67  83  59  82 /  10  10   0   0   0
DOTHAN       89  61  81  50  81 /   0   0   0   0   0
ALBANY       90  61  84  53  81 /  10  10   0   0   0
VALDOSTA     89  63  86  52  81 /  10  10   0   0   0
CROSS CITY   87  67  88  55  82 /  10  10   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 1 PM TO 6 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...HOLMES...INLAND WALTON...
     JACKSON...WASHINGTON.

GM...NONE.
&&

SHORT TERM/MARINE...J. GIBBS
REST OF DISCUSSION...J. FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 2:24 PM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more23 hr
Sep 30, 2:24 PM CDTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more28 hr
Sep 30, 2:24 PM CDTFire Weather WatchTAECoffee, Dale, Geneva, Henry, Houston13 hr

Nearby

Red Flag Warnings in Florida, 2008Red Flag Warnings in Alabama, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.